MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number AB35W07120135
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A physician was using an evercross pta balloon during the treatment of a 40mm calcified lesion in the common femoral artery (cfa).The artery was 7-9mm in diameter and the degree of tortuosity was mild and calcification was severe.A 6fr non medtronic sheath was used.Embolic protection was not used.The device was prepped as per the ifu with no issues identified.The balloon was inflated using a non medtronic inflation device and contrast/heparin/saline mix 50/50.It was reported initial treatment was at site of left distal sfa and left cfa through right cfa access and up and over sheath.Diagnostic images taken and csi atherectomy performed of aforementioned lesions.Coming back across iliac bifurcation the physician inserted 7mm x 120mm bard 035 pta catheter to treat lesions in bilateral common iliac artery by inflating a single balloon across carina in both iliacs simultaneously.The non mdt balloon ruptured and was removed.The evercross balloon was then inserted and treatment was initiated in same manner described above.The balloon was inflated one time at nominal pressure and ruptured at 7atm and an attempted was made to remove the balloon.  a circumferential/ radial rupture occurred.The balloon had not passed through a previously deployed stent and no resistance was encountered during advancement.It was noted that the balloon was difficult to remove and the balloon had fractured, during withdrawal the catheter caught on the distal end of the sheath.Attempts to remove fractured tip in access side (ipsilateral) failed and patient underwent surgical cutdown for removal, there was damage to the vessel due to the surgical intervention to remove the catheter.All balloon material is thought to be removed with no evidence showing otherwise.No further patient injury reported for this event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis the device was returned with the proximal end of the balloon still attached to the shaft and the distal end of the balloon and distal section of inner stuck on a 0.035¿ guidewire.The luer and markerbands were not returned medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16272270
Report Number2183870-2023-00043
Device Sequence Number20341813
Product Code LIT
UDI-Device Identifier00643169974180
UDI-Public00643169974180
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2024
Device Model NumberAB35W07120135
Device Catalogue NumberAB35W07120135
Device Lot NumberB145038
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date01/31/2023
Supplement Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale